Is there anything that can be done if a patient experiences sedation as a side effect after a long-acting injectable (LAI) deltoid injection?

Long-acting injectable (LAI) injections in the gluteal muscle tend to release medication more slowly over time, so injection there may reduce side effects such as this. Also, a reduction in medication dosage can be considered.

Therapeutic drug monitoring (TDM )can be utilized to detect unusually high serum levels of antipsychotic medications in cases of unusual metabolism. See this tip for more information on TDM.

See for more information on LAIs at the SMI Adviser Center of Excellence on LAIs.

If you would like more information on this topic, or would like to provide any feedback, please send us a message using our consultation system: www.smiadviser.org/submit-consult. Be sure to let us know about which tip you are writing. We would love to hear from you, and the consultation system is free to use and confidential. Thank you!
  • Was this Helpful ?
  • YesNo

Join our #MissionForBetter now

Sign up for our newsletter. We’ll let you know about new resources, education, and more.

Saved Posts

X